OATAO - Open Archive Toulouse Archive Ouverte Open Access Week

Geometry of contact between self-affine surfaces

Plouraboué, Franck and Roux, Stéphane and Schmittbuhl, Jean and Vilotte, Jean-Pierre Geometry of contact between self-affine surfaces. (1995) Fractals, 3 (1). 113-122. ISSN 0218-348X

[img] (Document in English)

PDF (Publisher's version) - Depositor and staff only - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader

Official URL: http://dx.doi.org/10.1142/S0218348X95000114


We study the geometry of the contact between two rigid self-affine surfaces. We investigate the mean shape of the surface in the vicinity of the contact point as well as the probability distribution of apertures a as a function of the distance to the contact point. The latter reveals two distinct scaling regimes which are characterized. We show that as the two surfaces are shifted with respect to each other, the contact point on one surface undergoes a “Levy walk”. If u is the relative shift of the surfaces, the distance d between the two contact points (before and after the shift), scales as d ∝ uα where the exponent α is shown to be equal to the roughness exponent of the surfaces.

Item Type:Article
Additional Information:Thanks to World scientific publ. The original publication is available at http://www.worldscientific.com
Audience (journal):International peer-reviewed journal
Uncontrolled Keywords:
Institution:French research institutions > Centre National de la Recherche Scientifique - CNRS (FRANCE)
Other partners > Ecole Normale Supérieure de Paris - ENS Paris (FRANCE)
Laboratory name:
Deposited On:23 Jul 2014 07:52

Repository Staff Only: item control page